Potential side effects of protein supplements gym enthusiasts must know

0


Protein supplements help people who exercise on a regular basis gain muscle and improve their athletic prowess. The consumption of protein is crucial for muscle regeneration activities, which is an essential component of bodybuilding. While Whey protein is regarded as an ideal supplement for gym-goers enthusiasts who are putting in extra effort to accelerate their muscle-building targets —— it has been observed that protein supplements have their own pros and cons.

A small amount of protein in a smoothie is generally not a big deal to drink daily for healthy people. But when several daily protein supplements start to replace other essential elements in the diet, such as healthy fats and fiber-rich, nutritious carbs, it becomes a cause for concern. To prevent a nutritional imbalance or other, more severe side effects, one should always bear in mind to balance the number of proteins they take with other nutrients while exercising.

Whey protein is the most common protein supplement that is high in amino acids and contains a number of globular proteins that have been extracted from the liquid substance predominantly present in milk. A high intake of whey protein might cause headaches, diarrhoea, nausea, acne
outbreaks, stomachaches, weight gain, and bloating. These are some of the short-term adverse effects of whey protein consumption, while some long-term side effects, especially cardiac-related, may be detrimental to one’s body.

Why people with cardiac or renal issues need to be extra careful

In general, people with cardiac or renal issues need to be careful about taking too much protein because the heart or kidneys may have trouble processing large amounts. Even though it is known to promote muscle formation, consuming it without exercise can cause it to behave completely differently and produce undesirable effects. The biggest issue is that excess protein from supplements is typically rich in saturated fats, which can contribute to higher levels of LDL (low- density lipoprotein), or “bad” cholesterol. As a result, whey protein can influence cardiac functions, alter heartbeats and cause cardiac arrhythmia, cardiac arrest, and other severe heart issues.

How protein supplements can impact liver and kidneys

Additionally, if whey protein is consumed without regular exercise, it might also cause liver damage over time. Since the kidneys work to remove extra protein, consuming too many protein supplements can also cause the body to dehydrate increasing the urine volume, calcium excretion, and plasma urea concentration. When our kidneys find it difficult to digest any more protein, our blood might turn acidic and overburdened kidneys might result in kidney stones as well.

Moreover, when one consumes too much whey protein, the body develops a mineral imbalance that lowers bone density. It could affect the bones, which could further lead to osteoporosis. Many individuals with gout have claimed that consuming protein supplements have caused their discomfort to increase. One should remember to consume adequate amounts of water and fibre while taking whey protein to offset the side effects.

The precautions one should take before consuming protein supplements

The preferred solution is should always consult a physician before starting to take protein supplements so that any potential side effects can be prevented or at the very least mitigated.

In any case, protein intake is extremely crucial for muscle repair and growth, especially for people who follow rigorous strenuous workout routines but any protein intake should be done in consultation with a doctor or a clinical diet expert. Also, one should try and add natural sources of protein & carbohydrates to the diet (like fish, seafood, eggs, soy protein, lentils, yogurt, chickpeas, and peanuts)as much as possible, this gives the body the fuel it needs that aids in quick muscle build-up and recovery, additionally also helps build immunity and burn excess fat.





Source link

LEAVE A REPLY

Please enter your comment!
Please enter your name here